Alert archive / Illinois / Wind Advisories in 2009
Wind Advisory 3, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Mar 10, 2009, 4:37 AM EDT for 5 counties in Indiana; 16 counties in Illinois. It took effect at Mar 10, 2009, 10:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 4:37 AM EDT (08:37 UTC)
- In effect from
- Mar 10, 2009, 10:00 PM EDT
- Expired
- Mar 11, 2009, 8:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 100837 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 337 AM CDT TUE MAR 10 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 101645- /O.NEW.KLOT.WI.Y.0003.090311T0200Z-090311T1200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 337 AM CDT TUE MAR 10 2009 /437 AM EDT TUE MAR 10 2009/ ...WIND ADVISORY IN EFFECT FROM 9 PM CDT /10 PM EDT/ THIS EVENING TO 7 AM CDT /8 AM EDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM CDT /10 PM EDT/ THIS EVENING TO 7 AM CDT /8 AM EDT/ WEDNESDAY. WINDS WILL SHIFT TO THE WEST AND INCREASE TO 25 TO 35 MPH THIS EVENING. WINDS WILL GUST TO BETWEEN 40 AND 50 MPH AT TIMES THROUGH TONIGHT. THE STRONG WINDS WILL MAY RESULT IN SOME POWER OUTAGES AND GIVEN THE VERY WET GROUNDS COULD CAUSE SHALLOW ROOTED TREES TO TOPPLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OF GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IZZI
5 follow-up statements
000 WWUS73 KLOT 101637 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1137 AM CDT TUE MAR 10 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 110045- /O.CON.KLOT.WI.Y.0003.090311T0200Z-090311T1200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 1137 AM CDT TUE MAR 10 2009 /1237 PM EDT TUE MAR 10 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM CDT /10 PM EDT/ THIS EVENING TO 7 AM CDT /8 AM EDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM CDT /10 PM EDT/ THIS EVENING TO 7 AM CDT /8 AM EDT/ WEDNESDAY. A STRONG COLD FRONT WILL SWEEP ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA LATE THIS AFTERNOON AND THIS EVENING. AS THE FRONT PASSES...WINDS WILL SHIFT TO THE WEST SOUTHWEST AND INCREASE TO AROUND 30 MPH...WITH GUSTS OF 40 TO 50 MPH AT TIMES THROUGH TONIGHT. THESE WINDS MAY RESULT IN SOME POWER OUTAGES...AND WITH SATURATED SOIL...MAY CAUSE SHALLOW ROOTED TREES TO TOPPLE. IN ADDITIION TO THE STRONG WINDS...TEMPERATURES ARE EXPECTED TO PLUMMET 30 TO 40 DEGREES OVERNIGHT...FROM NEAR 60 DEGREES EARLY THIS EVENING...TO AROUND FREEZING BY MIDNIGHT AND TO THE UPPER TEENS AND LOWER 20S BY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OF GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MERZLOCK
000 WWUS73 KLOT 102129 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 429 PM CDT TUE MAR 10 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 110530- /O.CON.KLOT.WI.Y.0003.090311T0200Z-090311T1200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 429 PM CDT TUE MAR 10 2009 /529 PM EDT TUE MAR 10 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM CDT /10 PM EDT/ THIS EVENING TO 7 AM CDT /8 AM EDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM CDT /10 PM EDT/ THIS EVENING TO 7 AM CDT /8 AM EDT/ WEDNESDAY. A STRONG COLD FRONT WILL SWEEP ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING. AS THE FRONT PASSES...WINDS WILL SHIFT TO THE WEST SOUTHWEST AND INCREASE TO AROUND 30 MPH...WITH GUSTS OF 40 TO 50 MPH AT TIMES THROUGH TONIGHT. THESE WINDS MAY CAUSE SHALLOW ROOTED TREES IN SATURATED SOIL TO TOPPLE...RESULTING IN SOME POWER OUTAGES. IN ADDITIION TO THE STRONG WINDS...TEMPERATURES ARE EXPECTED TO PLUMMET 30 TO 40 DEGREES OVERNIGHT...FROM NEAR 60 DEGREES EARLY THIS EVENING...TO AROUND FREEZING BY MIDNIGHT AND TO THE UPPER TEENS AND LOWER 20S BY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OF GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RLB
000 WWUS73 KLOT 102212 CCA NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 429 PM CDT TUE MAR 10 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 110530- /O.CON.KLOT.WI.Y.0003.090311T0200Z-090311T1200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 429 PM CDT TUE MAR 10 2009 /529 PM EDT TUE MAR 10 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM CDT /10 PM EDT/ THIS EVENING TO 7 AM CDT /8 AM EDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM CDT /10 PM EDT/ THIS EVENING TO 7 AM CDT /8 AM EDT/ WEDNESDAY. A STRONG COLD FRONT WILL SWEEP ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING. AS THE FRONT PASSES...WINDS WILL SHIFT TO THE WEST SOUTHWEST AND INCREASE TO AROUND 30 MPH...WITH GUSTS OF 40 TO 50 MPH AT TIMES THROUGH TONIGHT. THESE WINDS MAY CAUSE SHALLOW ROOTED TREES IN SATURATED SOIL TO TOPPLE...RESULTING IN SOME POWER OUTAGES. IN ADDITION TO THE STRONG WINDS...TEMPERATURES ARE EXPECTED TO PLUMMET 30 TO 40 DEGREES OVERNIGHT...FROM NEAR 60 DEGREES EARLY THIS EVENING...TO AROUND FREEZING BY MIDNIGHT AND TO THE UPPER TEENS AND LOWER 20S BY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OF GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RLB
000 WWUS73 KLOT 110343 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1043 PM CDT TUE MAR 10 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111145- /O.CON.KLOT.WI.Y.0003.000000T0000Z-090311T1200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 1043 PM CDT TUE MAR 10 2009 /1143 PM EDT TUE MAR 10 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /8 AM EDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. WEST WINDS OF 25 TO 35 MPH WITH WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE THROUGH TONIGHT. THESE WINDS MAY CAUSE SHALLOW ROOTED TREES IN SATURATED SOIL TO TOPPLE...RESULTING IN SOME POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OF GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IZZI
000 WWUS73 KLOT 111149 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 649 AM CDT WED MAR 11 2009 ...WINDS SLOWLY SUBSIDING ACROSS THE REGION... .AS AN AREA OF LOW PRESSURE LIFTS OFF INTO CANADA FROM THE GREAT LAKES REGION...WESTERLY WINDS WILL CONTINUE TO DIMINISH THROUGH THE MORNING. GIVEN THAT WINDS HAVE SUBSIDING BELOW ADVISORY CRITERIA WITH THEM NOT EXPECTED TO INCREASE...WILL BE ALLOWING THE WIND ADVISORY TO EXPIRE AS PLANNED. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111300- /O.EXP.KLOT.WI.Y.0003.000000T0000Z-090311T1200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 649 AM CDT WED MAR 11 2009 /749 AM EDT WED MAR 11 2009/ ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT /8 AM EDT/ THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 7 AM CDT /8 AM EDT/ THIS MORNING. WINDS HAVE SUBSIDED TO AROUND 20 MPH WITH GUSTS UP TO 35 MPH WHICH IS BELOW ADVISORY CRITERIA. WINDS ARE EXPECTED TO CONTINUALLY DROP THROUGH THE MORNING TODAY. $$ HALBACH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Mar 10, 4:29 AM EDT, 8 minutes earlier.
Area forecast discussion, Mar 10, 4:29 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
329 AM CDT TUE MAR 10 2009
.DISCUSSION...
329 AM CDT
MAIN FORECAST CHALLENGES THIS MORNING REVOLVE AROUND THE
INTENSIFYING LOW PRESSURE TRACKING TO OUR WEST TODAY INTO TONIGHT
AND ITS IMPACTS ON OUR WEATHER.
08Z SURFACE ANALYSIS HAD 1004MB LOW OVER EASTERN KANSAS WITH A
WARM FRONT EXTENDING EAST FROM THIS LOW INTO DOWNSTATE ILLINOIS
AND SOUTHERN INDIANA. REGIONAL PROFILER NETWORK AND WSR-88D VWP'S
SHOW A VERY IMPRESSIVE 75KT 850MB LOW LEVEL JET OVER
MO...ADVECTING DEWPOINTS OF 10-14C OBSERVED ON EVENING SOUNDINGS
NORTHWARD INTO ILLINOIS. TREMENDOUS MOISTURE CONVERGENCE ON THE
NOSE OF THIS LOW LEVEL JET IS HELPING FEED AND SUSTAIN THE
EXPANSIVE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDER
THAT IS CURRENTLY SOAKING THE ALREADY WATER LOGGED REGION. HAVE
ALREADY ISSUED AREAL FLOOD WARNING FOR ENTIRE CWA...SO WILL GO AHEAD
AND KILL THE FLASH FLOOD WATCH EARLY.
THIS MASSIVE SLUG OF +RA IS LIKELY BEING AIDED IN PART BY SUBTLE
SHORT WAVE EVIDENT ON WATER VAPOR IMAGERY OVER NC MO/SC
IA...WHICH IS LIKELY THE REASON FOR SUCH A STRONG LOW LEVEL JET.
EXTRAPOLATION WOULD HAVE THIS SHORTWAVE THROUGH MOST OF OUR CWA BY
MID MORNING...WITH LLJ LIKELY HAVING VEERED SUFFICIENTLY TO POINT
THAT MOISTURE CONVERGENCE WOULD BE MAXIMIZED EAST OF OUR CWA. WILL
LIKELY MAINTAIN CATEGORICAL POPS EARLY THIS MORNING FOR AT LEAST
EASTERN PORTIONS OF THE CWA...BUT WILL BE MAKING A LAST MINUTE
DECISION ON EARLY MORNING POPS.
IN THE WAKE OF THIS LEAD SHORT WAVE SHOULD SEE A DECREASE IN
COVERAGE AND INTENSITY OF PRECIPITATION FOR MUCH OF THE DAY.
CONTINUED ISENTROPIC ASCENT AHEAD OF THE ADVANCING WARM FRONT IN
A VERY MOIST ENVIRONMENT MAKES IT HARD TO RULE OUT SOME SCT SHRA
FROM THE LATE MORNING THROUGH MID AFTERNOON THOUGH.
ATTENTION WILL THEN TURN TO THE VIGOROUS TROUGH STILL OUT OVER THE
ROCKIES EARLY THIS MORNING. THIS TROUGH IS EXPECTED TO MOVE
EASTWARD TODAY TAKING ON AN INCREASINGLY NEGATIVE TILT AS IT MOVES
INTO THE UPPER MISSISSIPPI VALLEY TONIGHT. SURFACE LOW LIFTING
NORTHEAST OUT OF KANSAS SHOULD BEGIN TO DEEPEN SOME TODAY AND DRAG
A WARM FRONT NORTH INTO NORTHERN ILLINOIS. WHILE MOST OF THE CWA
WILL MAKE IT AT LEAST BRIEFLY INTO THE WARM SECTOR...APPEARS AS
THOUGH THE MID-LEVEL DRY INTRUSION WITH ITS STEEPER LAPSE RATES WILL
STAY NORTH OF THE CWA. GIVEN WEAK LAPSE RATES AND LITTLE IF ANY
SURFACE HEATING SUSPECT INSTABILITY IN MAJORITY OF OUR CWA WILL BE
ALMOST NON-EXISTENT.
GFS/RUC13/WRF-NMM/WRF-ARW ARE ALL IN GOOD AGREEMENT ON THE
STRONGEST MOISTURE CONVERGENCE ALONG THE FRONT BEING SOUTH OF THE
CWA INITIALLY THIS AFTERNOON...EVENTUALLY STRENGTHENING FARTHER
NORTH. GIVEN THE LACK OF INSTABILITY AND POSSIBILITY RELATIVELY
WEAK MOISTURE CONVERGENCE ALONG THE FRONT...WOULD NOT BE SURPRISED
TO SEE MOST OF THE CWA MISS OUT ON ANY MEANINGFUL CONVECTION ALONG
THE FRONT LATE THIS AFTERNOON INTO THIS EVENING. WOULD EXPECT
CONVECTION TO DEVELOP AND INTENSIFY INITIALLY OVER MISSOURI FIRST
AS STRONGEST UPPER FORCING BECOME JUXTAPOSED OVER TOP THE FRONT
AND BETTER INSTABILITY. THIS LOW-TOPPED CONVECTION SHOULD SLOWLY
BUILD NORTHWARD UP THE FRONT AS IT ACCELERATES EASTWARD. SUSPECT
THE MORE IMPRESSIVE CONVECTION SHOULD HAVE BUILT FAR ENOUGH NORTH
UP THE FRONT TO REACH OUT SOUTHEAST CWA LATE THIS AFTERNOON INTO
EARLY THIS EVENING. STORM MODE IS DIFFICULT TO FORECAST...BUT
GIVEN THE VERY STRONG LINEAR FORCING SUSPECT CONVECTIVE MODE WOULD
TEND TO FAVOR STRONGLY FORCED LOW-TOPPED SQUALL LINE WITH
ATTENDANT DAMAGING WIND THREAT.
HIGHEST PROBABILITY FOR DAMAGING WINDS WILL BE OVER OUR SE
CWA. HOWEVER...SHOULD LINE OF CONVECTION DEVELOP FARTHER NORTH
INTO THE CWA BEFORE THE COLD FRONT SWEEPS THROUGH CANNOT RULE OUT
DOWNWARD TRANSPORT OF SOME DAMAGING WINDS FROM WHAT WOULD
ESSENTIALLY BE A LINE OF HEAVY SHOWERS ACROSS THE CHICAGO AREA.
REGARDLESS OF WHETHER THERE ARE ANY HIGH WINDS WITH THE CONVECTION
ALONG THE FRONT...EVERYONE SHOULD SEE HIGH WINDS EVENTUALLY
TONIGHT AS BOMB'O'GENESIS OCCURS TONIGHT AS THE SURFACE LOW MOVES
FROM THE UPPER LAKES TO JAMES BAY. VERY STRONG COLD AIR ADVECTION
AND STRONG PRESSURE RISES SHOULD HELP TRANSPORT SOME OF THE
MOMENTUM OF THE 50KT WINDS RIGHT OFF THE DECK TO THE SURFACE IN
GUSTS. GUIDANCE ALL SUGGESTS THAT WINDS SHOULD STAY BELOW WARNING
CRITERIA...BUT WITH SUCH EXPLOSIVE CYCLOGENESIS THIS IS SOMETHING
THAT WILL NEED TO BE WATCHED CLOSELY. IN THE LIGHT OF RECENT
GUIDANCE WILL BE HOISTING A WIND ADVISORY FOR THE ENTIRE CWA FOR
TONIGHT GUSTS TO AROUND 50 MPH A GOOD BET. GIVEN THE SATURATED
GROUND...SHALLOW ROOTED TREES COULD FALL VICTIM TO THE HARSH
WINDS TONIGHT.
THE STRENGTH OF THE PROGGED COLD AIR ADVECTION IS REALLY SOMETHING
TO MARVEL AT...WITH MODELS ADVERTISING A NEARLY 20C TEMP DROP AT
850MB IN 6 HOURS THIS EVENING. THIS WILL LIKELY REFLECTED BY
AROUND A 30F DROP IN SFC TEMPS IN JUST A MATTER OF A FEW
HOURS...WHICH ALONG WITH THE VERY HIGH WINDS WILL BE A BRUTAL
REMIND FROM OLD MAN WINTER THAT HE ISNT QUITE READY TO RETREAT
INTO HIBERNATION JUST YET...
AFTER TONIGHT WEATHER WILL BE DRY WITH BELOW NORMAL TEMPS FOR THE
NEXT FEW DAYS. TEMPS WILL BEGIN MODERATING BY LATE IN THE WEEK.
QUICK PEEK AT 00Z MODELS DOES SUGGEST A CHANCE OF PRECIPITATION BY
LATE IN THE WEEKEND...BUT WILL LET DAY SHIFT GET A LOOK AT FULL
SUITE OF MODEL GUIDANCE BEFORE CONSIDERING ADDING POPS THIS
WEEKEND.
IZZI
&&
.AVIATION...
1257 AM CDT
0600 UTC TAFS...LIGHT TO MODERATE RAINFALL REMAINS ACROSS MUCH OF
THE TAF REGION AND IS EXPECTED TO PERSIST THROUGH THE REST OF THE
MORNING. CONDITIONS ARE FORECAST TO CONTINUALLY DETERIORATE
THROUGH THE MORNING AS THE RAIN PERSISTS WITH THE REASONABLY LIGHT
WINDS IN PLACE OUT OF THE SOUTHEAST. STORMS OVER MISSOURI ARE
EXPECTED TO REACH NORTHERN ILLINOIS LATER THIS MORNING TOWARD
DAYBREAK...BUT CHANCES FOR THUNDER APPEAR TO BE BETTER THE FURTHER
SOUTH YOU GO. AS A LOW PRESSURE SYSTEM LIFTS UP FROM THE SOUTHERN
PLAINS TOWARD WESTERN WISCONSIN DURING THE DAY...PRECIP WILL
BECOME MORE SCATTERED AND WINDS WILL COME AROUND TO THE SOUTH
WHICH SHOULD HELP TO BRING CIGS AND VIS BACK UP TO MVFR. BETTER
CHANCES FOR AFTERNOON STORMS WILL AGAIN BE FURTHER SOUTH BUT HAVE
KEPT THE VCTS IN THE FORECAST FOR THE TIME BEING SHOULD THE STORMS
DEVELOP FURTHER NORTH. POTENT COLD FRONT THEN COMES THROUGH AROUND
1Z AT RFD AND 3Z AT ORD/MDW/DPA WHICH WILL BRING WINDS UP TO
AROUND 20KT SUSTAINED AND GUSTING UP TO 40KTS ACROSS FAR NORTHERN
ILLINOIS AS THE LOW PRESSURE SYSTEM RAPIDLY DEEPENS. MVFR CLOUD
DECK WILL LIKELY PERSIST BEHIND THE FRONT FOR A BRIEF PERIOD UNTIL
THE DRY SLOT COMES IN.
EXPECT MAINLY MVFR CONDITIONS DROPPING TO IFR AND POSSIBLY LIFR
THIS MORNING. CONDITIONS ARE EXPECTED TO IMPROVE TO MVFR THIS
AFTERNOON AND EVENTUALLY TO VFR WEDNESDAY MORNING.
HALBACH
&&
.MARINE...
235 AM CDT
EVERYTHING STILL LOOKS ON TAP FOR STORM FORCE WINDS OVER THE LAKE
EARLY WEDNESDAY WITH THE BEST CHANCES ACROSS THE NORTHERN HALF OF
THE LAKE WITH THE LOW RAPIDLY DEEPENING OVER NORTHERN WISCONSIN LATE
TUESDAY. STILL HAVE THE CHANCE OF SEEING SOME STORM FORCE WINDS
ACROSS THE SOUTH HALF OF THE LAKE...BUT CONFIDENCE WASN'T HIGH
ENOUGH AT THIS POINT...SO HAVE GONE WITH A STORM WARNING FOR THE
NORTH HALF AND A HIGH END GALE WARNING FOR THE SOUTHERN
HALF/NEARSHORE ZONES OVERNIGHT TUESDAY INTO WEDNESDAY. A GALE
WARNING WILL LIKELY BE NEEDED TO FOLLOW THE STORM WARNING FOR THE
NORTH HALF DURING THE DAY WEDNESDAY. WITH THE STRONG WINDS AND COLD
AIR WRAPPING IN BEHIND THIS SYSTEM...ALSO HAVE THE POTENTIAL FOR
SOME FREEZING SPRAY ACROSS THE LAKE.
AFTER THIS POTENT SYSTEM MOVES THROUGH...FAIRLY QUIET PERIOD ON TAP
THURSDAY ONWARD AS A BROAD RIDGE OF HIGH PRESSURE MOVES IN ACROSS
THE GREAT LAKES.
HALBACH
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-
ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-
ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039...9 PM TUESDAY TO 7
AM WEDNESDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...9 PM
TUESDAY TO 7 AM WEDNESDAY.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878...7 PM TUESDAY TO 5 PM WEDNESDAY.
STORM WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ868...9 PM TUESDAY TO 9 AM WEDNESDAY.
&&Hazardous weather outlook, Mar 10, 12:28 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1128 PM CDT MON MAR 9 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 110430- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1128 PM CDT MON MAR 9 2009 /1228 AM EDT TUE MAR 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...OVERNIGHT. WEATHER HAZARDS EXPECTED: HEAVY RAIN AND THUNDERSTORMS...SOME OF WHICH MAY PRODUCE MARGINALLY SEVERE HAIL AND FLASH FLOODING. AREAS AFFECTED AND TIMING: AN AREA OF MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND OVERSPREAD THE ENTIRE AREA DURING THE OVERNIGHT HOURS. THIS AREA OF RAIN IS EXPECTED TO BEGIN TO DISSIPATE BY MID MORNING ON TUESDAY. THE BEST CHANCE OF ANY HAIL WILL BE IN AREAS MAINLY ALONG AND SOUTH OF I-80 DURING THE EARLY MORNING HOURS. DISCUSSION: THE PRIMARY THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL AND A RENEWED THREAT OF FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED IN MOST AREAS BY TUESDAY MORNING. HEAVIEST AND MOST CONCENTRATED AREAS OF RAIN ARE EXPECTED GENERALLY ALONG AND SOUTH OF INTERSTATE 80...IN CLOSER PROXIMITY TO A WARM FRONT ADVANCING NORTHWARD THROUGH CENTRAL ILLINOIS TONIGHT. FLOODING WILL CONTINUE ON MOST RIVERS IN NORTHERN ILLINOIS AND NORTHWEST INDIANA. IF ADDITIONAL RAINFALL TONIGHT ACTUALLY OCCURS...MAJOR FLOODING CAN BE EXPECTED ON SOME RIVER SYSTEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ON TUESDAY. MORE ORGANIZED THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP TUESDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING STRAIGHT LINE WINDS. STRONG...NON THUNDERSTORM RELATED WINDS WITH GUSTS TO 55 MPH ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS SHARPLY COLDER AIR SWEEPS INTO THE MIDWEST. . FLOODING WILL CONTINUE ON MOST RIVERS IN NORTHERN ILLINOIS AND NORTHWEST INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN CHICAGO. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-110430- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1128 PM CDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. THUNDERSTORMS ARE LIKELY OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING...WITH ADDITIONAL THUNDERSTORMS LIKELY TUESDAY EVENING. SOME OF THE STORMS TUESDAY EVENING MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS. STORM FORCE WINDS TO 50 KNOTS ARE LIKELY FOR A TIME LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. WINDS AND WAVES WILL REMAIN HAZARDOUS FOR SMALL CRAFT INTO THE AFTERNOON AND NIGHT WEDNESDAY. FREEZING SPRAY IS ALSO LIKELY WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-110430- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1128 PM CDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. THUNDERSTORMS ARE LIKELY OVER SOUTHERN PORTIONS OF THE LAKE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE LIKELY AGAIN TUESDAY INTO TUESDAY EVENING. STORM FORCE WINDS ARE LIKELY STARTING LATE TUESDAY EVENING AND CONTINUING INTO WEDNESDAY MORNING. GALE FORCE WINDS WILL LINGER INTO THE AFTERNOON WEDNESDAY. FREEZING SPRAY IS ALSO LIKELY WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BOXELL
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:03 AM EDT | Areal Flood Warning | LOT | Benton, Jasper, Lake, Newton, Porter | 36 hr |
| Mar 10, 7:03 AM EDT | River Flood Warning | LOT | Lake | 38 hr |
| Mar 9, 11:09 PM EDT | Areal Flood Warning | LOT | DuPage, Will | 4 hr |
| Mar 10, 4:42 AM EDT | Gale Warning | LOT | 36 hr | |
| Mar 10, 4:42 AM EDT | Storm Warning | LOT | 29 hr |
Nearby
Wind Advisories in Illinois, 2009Wind Advisories in Indiana, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.